Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 12, NWS Lubbock, TX

March 28, 201612 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 28, 2016, 3:18 PM CDT for 12 counties in Texas. It took effect at Mar 29, 2016, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2016, 3:18 PM CDT (20:18 UTC)
In effect from
Mar 29, 2016, 1:00 PM CDT
Expired
Mar 29, 2016, 8:00 PM CDT
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2172 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

166 
WWUS84 KLUB 282018 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
318 PM CDT MON MAR 28 2016

TXZ024-030-036-042-291200-
/O.CAN.KLUB.FW.A.0011.160329T1800Z-160330T0100Z/
/O.NEW.KLUB.FW.A.0012.160330T1700Z-160331T0200Z/
BRISCOE-FLOYD-CROSBY-GARZA-
318 PM CDT MON MAR 28 2016

...FIRE WEATHER WATCH ON TUESDAY IS CANCELLED FOR GARZA COUNTY...

...FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR
MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH
FIRE DANGER...

* WIND...WESTERLY FROM 20 TO 25 MPH

* HUMIDITY...AROUND 10 PERCENT

* FUELS...CRITICALLY DRY

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR
  BURNING IS DISCOURAGED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ021>023-027>029-033>035-039>041-291200-
/O.UPG.KLUB.FW.A.0011.160329T1800Z-160330T0100Z/
/O.NEW.KLUB.FW.W.0012.160329T1800Z-160330T0100Z/
/O.NEW.KLUB.FW.A.0012.160330T1700Z-160331T0200Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
318 PM CDT MON MAR 28 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY FOR
20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT
OR LESS AND A VERY HIGH FIRE DANGER...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH FIRE DANGER...

* WIND...SOUTHWEST AROUND 20 MPH ON TUESDAY...INCREASING TO 25 TO
  30 MPH ON WEDNESDAY FROM THE WEST.

* HUMIDITY...FROM 10 TO 15 PERCENT

* FUELS...DRY TO CRITICALLY DRY NEAR THE TEXAS/NEW MEXICO STATE 
  LINE

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR
  BURNING IS DISCOURAGED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A FIRE WEATHER WATCH MEANS
THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR.

&&

$$

TXZ025-026-031-032-037-038-043-044-291200-
/O.NEW.KLUB.FW.A.0012.160330T1700Z-160331T0200Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
318 PM CDT MON MAR 28 2016

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH FIRE DANGER...

* WIND...WESTERLY FROM 20 TO 25 MPH.

* HUMIDITY...AROUND 10 PERCENT

* FUELS...CRITICALLY DRY

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
885 
WWUS84 KLUB 290908
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
408 AM CDT TUE MAR 29 2016

TXZ021>023-027>029-033>035-039>041-292200-
/O.CON.KLUB.FW.W.0012.160329T1800Z-160330T0100Z/
/O.CON.KLUB.FW.A.0012.160330T1700Z-160331T0200Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
408 AM CDT TUE MAR 29 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH FIRE
DANGER...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH FIRE
DANGER...

* WIND...SOUTHWEST AROUND 20 TO 25 MPH TODAY...INCREASING TO 25
  TO 30 MPH ON WEDNESDAY FROM THE WEST.

* HUMIDITY...10 TO 15 PERCENT

* FUELS...DRY TO CRITICALLY DRY NEAR THE TEXAS/NEW MEXICO STATE 
  LINE

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A FIRE WEATHER WATCH MEANS
THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR.

&&

$$

TXZ024>026-030>032-036>038-042>044-292200-
/O.CON.KLUB.FW.A.0012.160330T1700Z-160331T0200Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
GARZA-KENT-STONEWALL-
408 AM CDT TUE MAR 29 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH FIRE
DANGER...

* WIND...WESTERLY FROM 20 TO 25 MPH

* HUMIDITY...10 TO 15 PERCENT

* FUELS...CRITICALLY DRY

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
326 
WWUS84 KLUB 292053
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
353 PM CDT TUE MAR 29 2016

TXZ021>023-027>029-033>035-039>041-300100-
/O.UPG.KLUB.FW.A.0012.160330T1700Z-160331T0200Z/
/O.NEW.KLUB.FW.W.0013.160330T1600Z-160331T0100Z/
/O.CON.KLUB.FW.W.0012.000000T0000Z-160330T0100Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
353 PM CDT TUE MAR 29 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR THE WESTERN AND CENTRAL SOUTH PLAINS AND EXTREME SOUTHWEST
PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT WEDNESDAY
FOR THE TEXAS SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE 
FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15
PERCENT OR LESS AND A HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
ALSO REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

* WIND...SOUTHWEST 20 TO 25 MPH THROUGH EARLY THIS EVENING. ON
  WEDNESDAY WEST WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS
  TO 40 MPH.

* HUMIDITY...10 TO 15 PERCENT WITH POOR OVERNIGHT RECOVERY ESPECIALLY
  NEAR THE TEXAS AND NEW MEXICO STATE LINE.

* FUELS...DRY TO CRITICALLY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A FIRE WEATHER WATCH MEANS
THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR.

&&

$$

TXZ024-025-030-031-036-042-300100-
/O.UPG.KLUB.FW.A.0012.160330T1700Z-160331T0200Z/
/O.NEW.KLUB.FW.W.0013.160330T1600Z-160331T0100Z/
BRISCOE-HALL-FLOYD-MOTLEY-CROSBY-GARZA-
353 PM CDT TUE MAR 29 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT WEDNESDAY
FOR THE EASTERN SOUTH PLAINS...EXTREME SOUTHERN TEXAS
PANHANDLE...AND ADJACENT PARTS OF THE ROLLING PLAINS...FOR 
20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15
PERCENT OR LESS AND A HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WESTERLY 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...10 TO 15 PERCENT

* FUELS...CRITICALLY DRY

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES
CAN CREATE RAPID FIRE GROWTH.

&&

$$

TXZ026-032-037-038-043-044-300100-
/O.EXT.KLUB.FW.A.0012.160330T1600Z-160331T0100Z/
CHILDRESS-COTTLE-DICKENS-KING-KENT-STONEWALL-
353 PM CDT TUE MAR 29 2016

...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR MOST OF THE ROLLING PLAINS FOR 
FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15
PERCENT OR LESS AND A HIGH FIRE DANGER...

* WIND...WESTERLY FROM 20 TO 25 MPH

* HUMIDITY...10 TO 15 PERCENT

* FUELS...CRITICALLY DRY

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
643 
WWUS84 KLUB 300110 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
810 PM CDT TUE MAR 29 2016

TXZ021>023-027>029-033>035-039>041-301100-
/O.EXP.KLUB.FW.W.0012.000000T0000Z-160330T0100Z/
/O.CON.KLUB.FW.W.0013.160330T1600Z-160331T0100Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
810 PM CDT TUE MAR 29 2016

...RED FLAG WARNING HAS EXPIRED FOR THE WESTERN AND CENTRAL SOUTH
PLAINS AND EXTREME SOUTHWEST PANHANDLE FOR 20 FOOT WINDS OF
20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A
HIGH FIRE DANGER...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
WEDNESDAY FOR THE WESTERN AND CENTRAL SOUTH PLAINS AND EXTREME
SOUTHWEST PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE
DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CONTINUED THE RED FLAG
WARNING WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT WEDNESDAY.

* WIND...WEST WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS TO 40
  MPH WEDNESDAY.

* HUMIDITY...10 TO 15 PERCENT WITH POOR OVERNIGHT RECOVERY
  ESPECIALLY NEAR THE TEXAS AND NEW MEXICO STATE LINE.

* FUELS...DRY TO CRITICALLY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES
CAN CREATE RAPID FIRE GROWTH.

&&

$$

TXZ024-025-030-031-036-042-301100-
/O.CON.KLUB.FW.W.0013.160330T1600Z-160331T0100Z/
BRISCOE-HALL-FLOYD-MOTLEY-CROSBY-GARZA-
810 PM CDT TUE MAR 29 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
WEDNESDAY FOR THE EASTERN SOUTH PLAINS...EXTREME SOUTHERN TEXAS
PANHANDLE...AND ADJACENT PARTS OF THE ROLLING PLAINS...FOR
20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF
15 PERCENT OR LESS AND A HIGH FIRE DANGER...

* WIND...WESTERLY 20 TO 30 MPH WITH GUSTS TO 40 MPH WEDNESDAY.

* HUMIDITY...10 TO 15 PERCENT

* FUELS...CRITICALLY DRY

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES
CAN CREATE RAPID FIRE GROWTH.

&&

$$

TXZ026-032-037-038-043-044-301100-
/O.CON.KLUB.FW.A.0012.160330T1600Z-160331T0100Z/
CHILDRESS-COTTLE-DICKENS-KING-KENT-STONEWALL-
810 PM CDT TUE MAR 29 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR MOST OF THE ROLLING PLAINS FOR FOR
20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15
PERCENT OR LESS AND A HIGH FIRE DANGER...

* WIND...WESTERLY FROM 20 TO 25 MPH WEDNESDAY AFTERNOON

* HUMIDITY...10 TO 15 PERCENT

* FUELS...CRITICALLY DRY

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

JORDAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 28, 12:38 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 28, 12:38 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1238 PM CDT MON MAR 28 2016

.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THIS EVENING. MVFR TO IFR
CLOUD DECK IS EXPECTED OVERNIGHT THROUGH TUESDAY MORNING AT KLBB
AND KPVW...AN MVFR TO VFR CLOUD DECK IS EXPECTED AT KCDS. THERE
STILL IS UNCERTAINTY ON HOW LOW CEILINGS WILL DEVELOP BUT
CONFIDENCE IN THE TIMING IS PRETTY CERTAIN. ANY CEILINGS WILL
START TO BREAK UP BEFORE NOON LOCAL TIME WITH A RETURN TO VFR
CONDITIONS JUST PAST THE END OF THIS TAF CYCLE/AFTER 18Z TUESDAY.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 621 AM CDT MON MAR 28 2016/

AVIATION...
VFR CONDITIONS EXPECTED THROUGHOUT THE TAF CYCLE. LIGHT SOUTH TO
SOUTHEAST WINDS EARLY THIS MORNING WILL PICK UP INTO THE 17-18 KT
RANGE BY THIS AFTERNOON...AND ONLY DECLINE SLIGHTLY OVERNIGHT.
COMPUTER MODELS HINT AT MVFR /AT KCDS/ TO IFR /AT KLBB AND KPVW/ CIGS
DEVELOPING OVERNIGHT AND HAVE THEREFORE INSERTED A MENTION. FOG
APPEARS MORE UNLIKELY GIVEN THE BREEZY CONDITIONS BUT WILL OF
COURSE AMEND AS NECESSARY.

PREV DISCUSSION... /ISSUED 257 AM CDT MON MAR 28 2016/

SHORT TERM...
BENIGN WX EXPECTED FOR THE SHORT TERM PERIOD AS UA RIDGING COMMENCE
TO PROGRESS EAST ACROSS THE CENTRAL U.S. EARLY THIS MORNING....
WHILST A BROAD UA LOW IMPINGES ON THE THE PACIFIC NW. LOOKING AT
THE SFC...LIGHT S-SE WINDS EARLY THIS MORNING WILL BACK SLIGHTLY
AND INCREASE IN SPEED THIS AFTN...COURTESY OF SFC LEE TROUGHING
DEEPENING IN RESPONSE TO THE BROAD UA LOW DIGGING SE ACROSS NRN
CALI. AS A RESULT...WIND SPEEDS WILL INCREASE INTO THE 15- 25 MPH
RANGE AS TEMPS WARM INTO THE 70S /OR SOME 5 OR SO DEGREES ABOVE
NORM/...MARKING THE START OF THE WEEK AS BEING BREEZY...WARM AND
DRY. THE PRESSURE GRADIENT DOES NOT APPEAR TO RELAX OVERNIGHT
LEADING TO A BREEZY NIGHT AS WELL AND THUS...A MILD NIGHT /40S AND
50S/. FURTHERMORE...THE UPSLOPE SFC REGIME PARTICULARLY ACROSS
LOCALES OFF THE CAPROCK TONIGHT WILL DRAW IN LOW LEVEL MOISTURE
WHICH WILL PROMOTE PWATS INCREASING INTO THE 0.70-0.90 INCH
RANGE...AND PERHAPS THE DEVELOPMENT OF LOW LEVEL CLOUDS. THE NAM
SOLUTION IS MOST BULLISH IN ALSO HINTING AT RATHER LIGHT QPF
SIGNALS AND FOG. HOWEVER THIS IS LIKELY OVERDO...ESPECIALLY THE
FOG GIVEN THE BREEZY CONDITIONS EXPECTED.

LONG TERM...
ANOTHER MORNING WITH GOOD CONSISTENCY AMONGST THE MODELS LEADING
TO NO SIGNIFICANT CHANGES TO THE FCST. OF NOTE IS A STRONG STORM
SYSTEM PROGGED TO DEVELOP OVER THE GREAT BASIN DURING THE NEXT 48
HOURS FOLLOWED BY ITS EJECTION ONTO THE CENTRAL PLAINS WEDNESDAY.
MAIN EFFECT ON SENSIBLE WEATHER FOR THE FCST AREA WILL BE WARM...
DRY...AND WINDY CONDITIONS. SECONDARILY WILL BE A BRIEF WINDOW FOR
THUNDERSTORMS ACROSS THE ROLLING PLAINS TUESDAY NIGHT. THE FCST
AREA WILL THEN BE UNDER THE SWRN PART OF AN ERN CONUS UPPER
TROUGH WITH ENOUGH CYCLONIC CURVATURE AND NWLY FLOW ALOFT TO HOLD
SOME COOLISH AIR INTO THE REGION FROM THURSDAY INTO THE EARLY
PART OF THE WEEKEND. ENERGY LINGERING BEHIND THE EJECTED UPPER
LOW WILL SLOWLY SAG SWD INTO NWRN MEXICO THEN EWD TOWARD WEST
TEXAS. MODELS CONTINUE TO BACK OFF PRECIP ONCE THIS SYSTEM MOVES
ACROSS INTO WEST TEXAS...AND WILL THUS KEEP POPS BELOW MENTION
FROM LATE WEEK THROUGH THE WEEKEND.

FIRE WEATHER...
A SFC LEE TROUGH DEEPENING THIS AFTN WILL RESULT IN 20-FOOT S-SE
WIND SPEEDS INCREASING INTO THE 15-25 MPH RANGE. WITH THE DRYLINE
ANTICIPATED TO REMAIN NEAR THE TEXAS AND NEW MEXICO BORDER...
RELATIVE HUMIDITY VALUES ARE NOT EXPECTED TO BE OVERLY LOW...BUT
WILL DROP TO 20-30 PERCENT WITH THE LOWEST HUMIDITIES NOTED NEAR
THE TEXAS AND NEW MEXICO BORDER. WITH TEMPS WARMING SOME 5 OR SO
DEGREES ABOVE NORM COUPLED WITH BREEZY AND RELATIVELY DRY
CONDITIONS/...ALONG WITH DRY FUELS...WILL RESULT IN A MARGINAL
FIRE THREAT. HAVE THEREFORE ELECTED TO ISSUE A FIRE DANGER
STATEMENT FOR THE FAR SWRN TX PANHANDLE...WRN AND SWRN SOUTH
PLAINS.

DRIER AND WINDIER CONDITIONS EXPECTED TUESDAY...ESPECIALLY ON THE
CAPROCK...AS AN UPPER LOW STRENGTHENS OVER THE GREAT BASIN. THE
DRYLINE SHOULD PUSH EWD TO AROUND I-27 BY MID-AFTN. WEST OF IT
WILL SEE WINDS INCREASE TO 20-25 MPH AT THE 20-FOOT LEVEL AND RH
DROP TO 10-20 PCT. STILL LOOKS LIKE A LOW END RED FLAG EVENT IS IN
THE CARDS. WILL MAINTAIN FIRE WEATHER WATCH.

A PACIFIC COLD FRONT WILL SWEEP ACROSS THE FCST AREA TUESDAY NIGHT
AS THE GREAT BASIN UPPER LOW EJECTS ONTO THE CNTL PLAINS. A TIGHT
PRESSURE GRADIENT SOUTH OF THE LOW AND WEST OF THE FRONT WILL
RESULT IN WINDS OF 25 MPH POSSIBLY PUSHING 30 MPH AT TIMES. DRY
AIR BEHIND THE FRONT WILL AGAIN RESULT IN LOW RH...BUT COLD
ADVECTION BEHIND THE FRONT...PARTICULARLY ON THE CAPROCK...WILL
LIMIT THE FALL TO 10-15 PCT. BETTER CHANCE FOR CRITICAL CONDITIONS
SPREADING EWD TO AREAS OFF THE CAPROCK. WILL KEEP THINGS SIMPLE
ATTM. WITH FIRE DANGER STATEMENT AND FIRE WEATHER WATCH FOR
TUESDAY...WILL FOREGO HOISTING ANOTHER WATCH FOR WEDNESDAY THIS
MORNING...ALTHOUGH ODDS OF ONE BEING ISSUED BY LATER SHIFTS ARE
GOOD.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR TXZ021>024-027>030-033>036-039>042.

&&

14/93/14
Hazardous weather outlook, Mar 28, 3:09 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
309 PM CDT MON MAR 28 2016

TXZ021>044-292015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
309 PM CDT MON MAR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NEAR CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST UNTIL SUNSET
OVER THE EXTREME SOUTHWEST PANHANDLE AND WESTERN SOUTH PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A RED FLAG WARNING IS IN EFFECT TUESDAY AFTERNOON FOR MUCH OF THE
SOUTH PLAINS AND THE SOUTHWEST PANHANDLE. A FIRE WEATHER WATCH IS
ALSO IN EFFECT ON WEDNESDAY FOR ALL OF THE OUTLOOK AREA. SUSTAINED
WESTERLY WINDS BY WEDNESDAY AFTERNOON COULD REACH ADVISORY LEVELS
MAINLY ON THE CAPROCK.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:18 PM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more37 hr

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.